Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 87, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 10, 1996, 10:11 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1996, 10:11 PM CDT (03:11 UTC)
- Expired
- Sep 11, 1996, 1:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Jeff Davis County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 110313 FFWMAF TXC243-110610- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1011 PM CDT TUE SEP 10 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 110 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...JEFF DAVIS COUNTY DOPPLER RADAR INDICATED AN AREA OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL AFFECTING THE DAVIS MOUNTAINS. SATELLITE RAINFALL ESTIMATES OF AROUND TWO INCHES WERE NOTED OVER PARTS OF JEFF DAVIS COUNTY. WEATHER SPOTTERS AROUND MOUNT LOCKE REPORTED THAT MANY STREAMS WERE OVERFLOWING...AND WATER WAS RUNNING ACROSS SOME HIGHWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH MOVING WATERS ACROSS HIGHWAYS. THE ROADBED MAYBE WASHED AWAY. RB/JP &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 8:17 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 10, 8:17 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 817 PM CDT TUE SEP 10 1996 ...MAF 88-D DOWN ATTM. ET ON PREMISES TRYING TO CORRECT PROB... QUICK LOOK AT SOUNDING AND WV IMAGERY SHOWS MID-LEVEL MOISTURE WORKED ITS WAY OVER THE PB AND PECOS VALLEY THIS AFTERNOON AND THAT IN CONJUNCTION W/HEATING AND WEAKER CAP PRODUCED SCATTERED TSRA OVER AREA. MORE CONVECTION FIRING ATTM OVER THE MARFA PLATEAU AND DAVIS MOUNTAINS...AND MAY CONTINUE FOR ANOTHER HOUR OR TWO AND HOPEFULLY DIE OUT BEFORE MIDNIGHT. BEFORE RADAR BECAME UNABLE TO SCAN..THE STORM SW OF FST WAS AROUND 80 VIL. SATL ANIMATION SHOWS A MOISTURE PLUME EXTDNG NE FROM MEXICO TO THE PERMIAN BASIN. STORMS OVER PARTS OF PRESIDIO COUNTY LOOK FINE FROM SJT 88D PERSPECTIVE. OTHERWISE.. FCSTS FOR THE REST OF THE REGION LOOK FINE... PENDERGRAST/BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 48 min |
| Sep 10, 10:48 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 3 hr |
| Sep 11, 3:37 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Sep 11, 4:40 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.